Tax Analysis in an Oligopoly Model
In this paper we analyze taxation using the conjectural variations model of oligopoly. We demonstrate the way in which the incidence of a tax depends upon the pattern of firm interaction. The results obtained have important implications for the controversy surrounding the question of whether a tax oncorporate income can be over-shifted. We also study normative aspects of taxation. The focus here is on the errors that can arise in excess burden calculations when incorrect assumptions on market structure are made.
|Date of creation:||Mar 1983|
|Publication status:||published as Katz, Michael L. and Harvey S. Rosen. "Tax Analysis in an Oligopoly Model." Public Finance Quarterly, Vol. 13, No. 1, (January 1985), pp. 3-19.|
|Contact details of provider:|| Postal: National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.|
Web page: http://www.nber.org
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Charles L. Ballard & Don Fullerton & John B. Shoven & John Whalley, 1985. "General Equilibrium Analysis of Tax Policies," NBER Chapters,in: A General Equilibrium Model for Tax Policy Evaluation, pages 6-24 National Bureau of Economic Research, Inc.
- Seade, Jesus K, 1980. "On the Effects of Entry," Econometrica, Econometric Society, vol. 48(2), pages 479-489, March.
- Martin S. Feldstein, 1974. "Tax Incidence in a Growing Economy with Variable Factor Supply," The Quarterly Journal of Economics, Oxford University Press, vol. 88(4), pages 551-573.
- Gollop, Frank M. & Roberts, Mark J., 1979. "Firm interdependence in oligopolistic markets," Journal of Econometrics, Elsevier, vol. 10(3), pages 313-331, August.
- John G. Cragg & Arnold C. Harberger & Peter Mieszkowski, 1967. "Empirical Evidence on the Incidence of the Corporation Income Tax," Journal of Political Economy, University of Chicago Press, vol. 75, pages 811-811.
- Bresnahan, Timothy F, 1981. "Duopoly Models with Consistent Conjectures," American Economic Review, American Economic Association, vol. 71(5), pages 934-945, December.
When requesting a correction, please mention this item's handle: RePEc:nbr:nberwo:1088. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.